Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 436, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2012, 5:02 PM CDT for Catahoula Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 20, 2012, 5:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Catahoula Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2709 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS54 KJAN 202202
SVRJAN
LAC025-202245-
/O.NEW.KJAN.SV.W.0436.120720T2202Z-120720T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF LARTO...
* UNTIL 545 PM CDT
* AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WALTERS MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAYNA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3157 9201 3159 9190 3148 9186 3147 9186
3142 9186 3140 9183 3138 9182 3138 9185
3135 9187 3132 9201
TIME...MOT...LOC 2202Z 345DEG 8KT 3148 9198
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:49 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 20, 3:49 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 349 PM CDT FRI JUL 20 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT WENT CLOSE TO MAV NUMBERS FOR TEMPS THROUGH MONDAY WHILE BLENDING THE NAM MOS INTO HIGHS FOR SATURDAY. SHORTWAVE MOVING THROUGH ARKANSAS ON THE EASTERN SIDE OF THE RIDGE TO THE NORTHWEST WILL BE THE FOCUS TO MOVE A FRONTAL BOUNDARY INTO THE REGION SATURDAY AND INTO SUNDAY. TWEAKED MAV POPS SLIGHTLY FOR THE NEXT FEW DAYS WHILE TWEAKING POPS TONIGHT AND SATURDAY NIGHT UPWARD DUE TO THE CHANCES FOR NOCTURNAL CONVECTION. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS THE FRONTAL BOUNDARY DRIFTS SOUTH. DRIER AIR...PWATS OF 1.5 TO 2.0 INCHES..WILL BEGIN TO FILTER IN THE NORTH TOMORROW EVENING INTO SUNDAY. CHANCES OF RAIN WILL INCREASE SUNDAY IN ADVANCE OF AN APPROACHING UPPER LOW THAT WILL DEVELOP OVER THE GULF COAST AND PROPAGATE TO THE NORTHWEST UNDER THE BASE OF THE RIDGE BUILDING TO THE EAST OVER THE CENTRAL GREAT PLAINS. FORECAST SOUNDINGS INDICATE TEMPS WILL DECREASE SLIGHTLY OVER THE NEXT FEW DAYS AS DRIER AIR AND COOLER TEMPS ALOFT WILL FILTER IN THE REGION. DID NOT MAKE ANY CHANCES PAST SUNDAY NIGHT SO PREVIOUS DISCUSSION FOLLOWS. /DC/ .LONG TERM...MONDAY INTO LATE WEEK... THE MID/UPPER HIGH WILL SHIFT POSITION AND BECOME MORE ORIENTED OVER OUR REGION. THIS WILL RESULT IN GENERALLY LESS PRECIP POTENTIAL EACH DAY AND TEMPS STEADILY WARMING DURING THE WEEK. GFS GUID TEMPS INDICATED THIS AND STEADILY WARMED INTO THE MID 90S FOR HIGHS. MOST OF THIS WAS ACCEPTED WITH JUST A COUPLE SMALL TWEAKS UPWARD AT SELECT SITES. THE LOW LEVEL FLOW WILL MAINLY HAVE A SW COMPONENT AND THIS SHOULD HELP READINGS FROM GETTING TOO HOT...MID 90S SEEMS TO FIT. AS FOR PRECIP POTENTIAL...THE GFS STILL IS THE MOST AGGRESSIVE AND INDICATES 30-40% CHANCES EACH AFTERNOON. THIS SEEMS A BIT OVER DONE AND POPS WERE LOWERED TO THE 20% RANGE (SLGHT CHC). ONE CONCERN FOR NEXT WEEK (ESP TUE-FRI) WILL BE THE HEAT INDEX. GOING FORECAST SHOWS A DECENT LIKELIHOOD OF VALUES NEAR 105 DEGREES DURING THIS TIME. ADVISORIES MAY BE NEEDED IF MID 90S OCCUR AND HUMIDITY HOLDS. /CME/ && .AVIATION... VFR CONDS MOSTLY PREVAIL MINUS BRIEF MVFR AT KHBG. TSRA HAS DVLPD BTW KHBG AND KMCB WITH TOPS AOA FL500. ADDITIONAL TSRA COULD DVLP ACRS MS RIVER DELTA THIS AFTN NEAR KGLH AND SHIFT S THROUGH 21/02Z TOWARDS KTVR/KJAN/KMLU WITH PERIODIC MVFR CONDS PSBL. SFC WINDS OUTSIDE OF TSRA WILL BE WEST AT 5-10 KT WITH GUSTS TO 14 BEFORE BECMG NEAR CALM OVERNGT. MVFR TO IFR CIGS PSBL KGTR/MEI 21/10-13Z WITH LOW STRATUS. VFR CONDS TO RETURN BY 21/15Z ACRS REGION WITH VCTS ACRS CNTRL/SRN TAF SITES AGAIN SAT AFTN. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 91 73 89 / 35 41 46 50 MERIDIAN 73 90 72 90 / 39 46 50 53 VICKSBURG 75 92 73 89 / 38 36 43 45 HATTIESBURG 73 90 74 90 / 45 69 43 53 NATCHEZ 74 90 73 87 / 37 50 36 53 GREENVILLE 75 93 74 90 / 30 20 28 28 GREENWOOD 73 91 72 90 / 31 24 30 37 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/CME/ALLEN
Hazardous weather outlook, Jul 20, 3:08 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 308 PM CDT FRI JUL 20 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>043-047>049-053>055-059>063-211945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 241 PM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WESTERN MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY STRONG AND SEVERE STORMS CAPABLE OF GUSTY WINDS TO 60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE THIS AFTERNOON AND MOVE SOUTH THROUGH EARLY EVENING. THERE IS A CHANCE THUNDERSTORMS COULD ORGANIZE INTO MULTI CELL CLUSTERS OR A LINE ALONG THE MISSISSIPPI RIVER THROUGH LATE AFTERNOON INTO THE EARLY EVENING...INCREASING THE SEVERE WEATHER RISK OF DAMAGING WINDS. STORMS SHOULD WEAKEN THROUGH MID TO LATE EVENING AS THEY MOVE SOUTH. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING AS THE REGION WILL CONTINUE TO BE SITUATED IN A HOT AND UNSTABLE AIRMASS. WIND GUSTS OF 50 TO 60 MPH AND QUARTER SIZED HAIL COULD OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ029>033-038-039-044>046-050>052-056>058-064>066-072>074-211945- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 241 PM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND AGAIN ON SATURDAY AS THE REGION WILL CONTINUE TO BE SITUATED IN A WARM AND UNSTABLE AIRMASS. WIND GUSTS OF 50 TO 60 MPH AND QUARTER SIZED HAIL COULD OCCUR. IN ADDITION...HEAVY RAINFALL WILL OCCUR WITH THIS ACTIVITY AND COULD POSE A FLASH FLOODING RISK. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Jul 20, 2:28 PM CDT, 2 hours 34 minutes before
MSZ072-073-201955-
MARION MS-LAMAR MS-
228 PM CDT FRI JUL 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT FRI JUL 20 2012
...STRONG STORM WITH HEAVY RAIN MOVING SOUTHWEST TOWARD COLUMBIA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED OVER IMPROVE AT 227 PM CDT...MOVING SOUTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME NORTHWESTERN LAMAR AND MARION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3107 8985 3111 8994 3112 8995 3112 8997
3114 9001 3143 8977 3137 8965 3122 8965
3102 8976
TIME...MOT...LOC 1927Z 027DEG 10KT 3131 8973
BYBSpecial weather statement, Jul 20, 2:38 PM CDT, 2 hours 24 minutes before
MSZ064-065-202010- JEFFERSON DAVIS MS-COVINGTON MS- 238 PM CDT FRI JUL 20 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT FRI JUL 20 2012 ...STRONG STORM JUST EAST OF BASSFIELD... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH WIND GUSTS WAS LOCATED 5 MILES NORTHEAST OF MELBA AT 238 PM CDT...MOVING SOUTH SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL COVINGTON AND CENTRAL JEFFERSON DAVIS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3161 8969 3156 8949 3143 8952 3144 8977 TIME...MOT...LOC 1938Z 018DEG 8KT 3150 8962 BYB
Special weather statement, Jul 20, 3:04 PM CDT, 1 hour 58 minutes before
MSZ056-065-066-202035-
SMITH MS-JONES MS-COVINGTON MS-
304 PM CDT FRI JUL 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT FRI JUL 20 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF TAYLORSVILLE AT
304 PM CDT...MOVING SOUTHEAST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN COVINGTON...NORTHWESTERN JONES AND
SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3158 8942 3183 8954 3191 8935 3186 8931
3181 8931 3180 8927 3168 8919
TIME...MOT...LOC 2004Z 334DEG 7KT 3179 8939
BKSpecial weather statement, Jul 20, 3:34 PM CDT, 1 hour 28 minutes before
LAZ026-MSZ060-202105- ADAMS MS-CONCORDIA LA- 334 PM CDT FRI JUL 20 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 334 PM CDT FRI JUL 20 2012 ...STRONG STORM MOVING INTO NATCHEZ... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER VIDALIA AT 334 PM CDT... MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL ADAMS COUNTY...AND EAST CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3158 9117 3137 9129 3152 9158 3169 9149 TIME...MOT...LOC 2034Z 297DEG 10KT 3156 9144 BK
Local storm report, Jul 20, 3:51 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 2 NNE COLUMBIA 31.28N 89.82W
07/20/2012 E50 MPH MARION MS EMERGENCY MNGR
TREE DOWN ACROSS AIRPORT ROAD. TIME ESTIMATED FROM RADAR.
&&
BRYANTSpecial weather statement, Jul 20, 4:21 PM CDT, 41 minutes before
LAZ024-202150-
CATAHOULA LA-
421 PM CDT FRI JUL 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT FRI JUL 20 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER WALTERS AT 422 PM CDT...MOVING
SOUTH AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN CATAHOULA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3139 9201 3161 9201 3160 9187 3134 9188
3135 9202 3138 9202
TIME...MOT...LOC 2122Z 007DEG 7KT 3152 9199
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:20 PM CDT | Special Weather Statement | JAN | Catahoula, Concordia | 30 min |
| Jul 19, 7:58 PM CDT | Special Weather Statement | JAN | Catahoula | 47 min |
| Jul 20, 4:21 PM CDT | Special Weather Statement | JAN | Catahoula | 29 min |
| Jul 20, 5:24 PM CDT | Flash Flood Warning | JAN | Catahoula | 50 min |
| Jul 20, 6:45 PM CDT | Special Weather Statement | JAN | Concordia | 30 min |
| Jul 20, 6:46 PM CDT | Special Weather Statement | JAN | Tensas | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.